Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 340, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 12, 2010, 5:44 PM CDT for Marshall County, Tennessee. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2010, 5:44 PM CDT (22:44 UTC)
- Expired
- Oct 12, 2010, 5:55 PM CDT
- In force
- 11 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Marshall County, TN
The radar
The Northeast Alabama radar (KHTX), 76 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
112
WUUS54 KOHX 122244
SVROHX
TNC117-122315-
/O.NEW.KOHX.SV.W.0340.101012T2244Z-101012T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
544 PM CDT TUE OCT 12 2010
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL MARSHALL COUNTY IN MIDDLE TENNESSEE...
* UNTIL 615 PM CDT
* AT 544 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR PETERSBURG...MOVING NORTH
AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT...
RURAL SOUTHERN MARSHALL COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORM.
&&
LAT...LON 3530 8681 3537 8681 3538 8674 3530 8671
3527 8674 3527 8677 3527 8681
TIME...MOT...LOC 2243Z 168DEG 9KT 3530 8676
$$
FORECASTER: 311 follow-up statement
094
WWUS54 KOHX 122255
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
555 PM CDT TUE OCT 12 2010
TNC117-122305-
/O.CAN.KOHX.SV.W.0340.000000T0000Z-101012T2315Z/
MARSHALL TN-
555 PM CDT TUE OCT 12 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MARSHALL COUNTY
IS CANCELLED...
LAT...LON 3530 8681 3537 8681 3538 8674 3530 8671
3527 8674 3527 8677 3527 8681
TIME...MOT...LOC 2255Z 168DEG 9KT 3533 8677
$$
31What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 3:21 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Oct 12, 3:21 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 321 PM CDT TUE OCT 12 2010 .DISCUSSION... BEST CHANCE FOR RAIN IN THE PAST FEW WEEKS EXISTS TONIGHT THROUGH WEDNESDAY...THEN COOLER AND DRY THURSDAY THROUGH THE WEEKEND WITH NEXT PRECIP CHANCES HOLDING OFF UNTIL AT LEAST THE MIDDLE OF NEXT WEEK. CLOSED UPPER LEVEL LOW PRESSURE THAT WAS CENTERED NEAR KS/MO/OK/AR BORDER EARLY THIS MORNING APPEARS TO FOLLOWING EXPECTATIONS... WHICH HAVE IT PROPGRESSING TO NEAR MEMPHIS THIS EVENING... THEN WEAKENING AS IT MOVES ALONG TN/MS/AL BORDER OVERNIGHT. MOISTURE ACROSS TN HAS OBVIOUSLY INCREASED IN ADVANCE OF THE APPROACHING SYSTEM WHILE THE AIRMASS BECOMES MORE UNSTABLE...CAUSING MARGINALLY SEVERE CONVECTION OVER WESTERN COUNTIES SO FAR THIS AFTERNOON. BELIEVE CHC FOR PRECIP WILL CONTINUE THROUGHOUT THE NIGHT BUT BEST CHANCE FOR THUNDER WILL EXIST THIS EVENING. PRECIP/THUNDER CHANCES CONTINUE WEDNESDAY BUT FOR DIFFERENT REASONS. THE WEAKENING UPPER LEVEL LOW WILL MOVE OFF TO OUR EAST BUT BE REPLACED QUICKLY BY WEAK S/W THAT APPRROACHES FROM THE NORTHWEST. ALSO...COLD FRONT WILL MOVE INTO MIDDLE TN DURING THE DAY. CONVERGENCE NEAR THE FRONT COUPLED WITH EXPECTED INSTABILITY SHOULD CAUSE ANOTHER CHANCE FOR STORMS ESPECIALLY AFTER 18Z. BY WEDNESDAY EVENING...EXPECT PRECIP CHANCES TO END OVER ALL BUT THE PLATEAU WHILE CONSIDERABLY COOLER AIR OVERSPREADS THE REGION. PLATEAU AREA PRECIP SHOULD END BY MIDNIGHT WEDNESDAY NIGHT. STRONGER/DEVELOPING TROF WILL PASS TO OUR NORTH THURSDAY AND PRODUCE MODERATE NW FLOW ALOFT THAT WILL CONTINUE INTO FRIDAY. THIS UPPER PATTERN WILL ALLOW A REINFORCING COLD FRONT TO ARRIVE FRIDAY AFTERNOON...HELPING KEEP TEMPS ON SATURDAY ON THE COOL SIDE COMPARED TO RECENT WEEKS...BUT CLOSE TO SEASONAL AVERAGES... DESPITE RIDGING ALOFT. TEMPS SHOULD BEGIN TO INCREASE ON SUNDAY AS WEAK RETURN FLOW COMMENCES. LOOKS LIKE GENERALLY WEAK AND ZONAL FLOW WILL OCCUR EARLY NEXT WEEK AND TEMPS WILL AGAIN BE ABOVE AVERAGE FOR THIS TIME OF YEAR. EXTENDED MODELS ARE IN GOOD AGREEMENT DURING THIS PERIOD BUT THEN DIVERGE ON HANDLING OUR NEXT POTENTIAL WEATHER MAKER DURING THE MID/LATE PART OF NEXT WEEK. LV && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 56 79 49 70 / 40 50 20 0 CLARKSVILLE 53 79 45 68 / 40 50 20 0 CROSSVILLE 53 76 48 61 / 40 60 50 10 COLUMBIA 55 80 49 71 / 50 40 20 0 LAWRENCEBURG 53 80 49 71 / 50 30 20 0 WAVERLY 54 79 47 70 / 40 50 20 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 12, 4:28 AM CDT, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 428 AM CDT TUE OCT 12 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-131030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 428 AM CDT TUE OCT 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ON WEDNESDAY AS A COLD FRONT MOVES INTO THE REGION. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. 04
In the hours before
Local storm report, Oct 12, 3:08 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
308 PM CDT TUE OCT 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL COLUMBIA 35.62N 87.05W
10/12/2010 E0.50 INCH MAURY TN FIRE DEPT/RESCUE
HAIL COVERING GROUND IN COLUMBIA
&&
RTROUTMNLocal storm report, Oct 12, 3:26 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
326 PM CDT TUE OCT 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 1 W COLUMBIA 35.62N 87.07W
10/12/2010 E1.00 INCH MAURY TN EMERGENCY MNGR
WEST SIDE OF COLUMBIA
&&
RTROUTMNSpecial weather statement, Oct 12, 4:48 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 448 PM CDT TUE OCT 12 2010 TNZ058-122215- LEWIS- 448 PM CDT TUE OCT 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR LEWIS COUNTY... AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A FEW STRONG THUNDERSTORMS JUST SOUTHWEST OF HOHENWALD...MOVING NORTHEAST AT 10 MPH. THIS STORM WILL BE NEAR... HOHENWALD BY 515 PM CDT. HAIL LESS THAN ONE INCH IN DIAMETER...BRIEF HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...ALONG WITH GUSTY WINDS OF AROUND 50 MPH...ARE EXPECTED WITH THESE STORMS. 31
Local storm report, Oct 12, 5:09 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
509 PM CDT TUE OCT 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL 12 NW LAWRENCEBURG 35.37N 87.49W
10/12/2010 E0.50 INCH LAWRENCE TN TRAINED SPOTTER
LAWRENCE / WAYNE COUNTY LINE, RELAYED BY MEG
&&
RTROUTMNLocal storm report, Oct 12, 5:18 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
518 PM CDT TUE OCT 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL 8 WSW FRANKLIN 35.88N 86.97W
10/12/2010 E1.00 INCH WILLIAMSON TN PUBLIC
THE PUBLIC REPORTED THAT 1 INCH DIAMETER HAIL BRIEFLY
FELL WEST OF LEIPERS FORK AT 229 PM CDT.
&&
LVLocal storm report, Oct 12, 5:28 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
528 PM CDT TUE OCT 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL 8 W FRANKLIN 35.93N 86.99W
10/12/2010 E1.00 INCH WILLIAMSON TN PUBLIC
THE PUBLIC REPORTED THAT 1 INCH DIAMETER HAIL BRIEFLY
FELL WEST OF LEIPERS FORK AT 229 PM CDT.
&&
LVThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 1:11 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Williamson | 21 min |
| Oct 12, 1:24 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 36 min |
| Oct 12, 2:14 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 46 min |
| Oct 12, 2:51 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 39 min |
| Oct 12, 2:55 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury, Williamson | 29 min |
| Oct 12, 3:46 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury | 59 min |
| Oct 12, 4:16 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 44 min |
| Oct 12, 4:21 PM CDT | Flash Flood Warning | OHX | Lewis | 3 hr |
| Oct 12, 4:31 PM CDT | Severe Thunderstorm Warning | OHX | Lewis | 30 min |
| Oct 12, 4:59 PM CDT | Severe Thunderstorm Warning | OHX | Lewis | 31 min |
| Oct 12, 5:15 PM CDT | Areal Flood Advisory | OHX | Smith, Wilson | 2 hr |
| Oct 12, 5:18 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry | 20 min |
| Oct 12, 5:27 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 19 min |
| Oct 12, 5:37 PM CDT | Areal Flood Advisory | OHX | Lawrence, Lewis, Maury | 3 hr |
| Oct 12, 6:26 PM CDT | Flash Flood Warning | OHX | Lewis, Perry, Wayne | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.